Hi everyone, don't know if anyone can help shed some light , but today I partially lost sensation and function in both my legs. This was

Accompanied by a slightly nauseous feeling and a feeling of what I can only describe as detachment. I could still walk, but only slowly and carefully. This lasted for about 10 minutes and then just returned to normal. This has happened once before and back in 2005 i had a suspected Tia, with similar symptoms but only in my right leg, and no nausea. I was wondering if this could be another Tia or not?

I have paf, diagnosed last January and am taking warfarin, Propafenone and statins. To be honest this felt very disturbing. I am going to GP next week anyway, but am not sure whether I should be treating it with more urgency.

10 Replies

  • I think you should go immediately to a&e and get this checked out. I had partial loss of vision some time ago which I ignored.y ep told me later it was probably Tia and if it happened again to get immediate help. Apart from anything else they can probably get a proper diagnosis if you are seen quickly . Good luck and let us know how you get on. Marie

  • Hi Jackieboy...

    Marie (Lallym) has given you some good advice there and I would urge you to take it. Please don't be complacent, you might not get another shot. Good luck and please post the outcome.


  • I hope you heeded advice and went to A&E. How did you get on?

  • All good advice. If you haven't yet gone to A & E at least go to see your GP.Dont be fobbed off by a receptionist you need an appointment immediately. Detachnent is a good word I had that and it seems as your body belongs to someone else a very odd sensation.I had that for quite a time and it was a TIA. also lost vision in one eye for 10mins

    Please let us know how you get on.Good luck


  • This is all very good advbice. Nothing like that should vere be ignored. yes it does sound very much like a TIA-- a transient eschemic attack or mini stroke. You need to be on warfarin asap if you are not already. Don't waste your time with GP go straight to A and E if you haven't already.


  • I agree with everyone else on here. It does sound like a TIA and I would say go to A+E as a matter of urgency. If you go to your doctor today he will probably send you there anyway so go straight there. Having worked at a nursing home and seen the results of strokes I would be seeking medical attention immediately. Good luck and please let us know how you get on.

  • Hope you have been to A and E. They can also see if your INR is in range- useful for you to know as Warfarin may need adjustment- do let us know how you get on, best wishes

  • Hi again everybody, thanks for your replies. I spoke to GP this morning and she didn't think it urgent and to keep appointment with my regular GP next week. She thought it may be a neurological problem as I also experience other intermittent numbness and phantom phone in pocket type vibrations at the top of my legs. She did say though that if it happens again, then to treat it as urgent. At least I am on warfarin though and my INR is stable at 2.5. I also checked my blood pressure and heart rate an hour or so after it happened, and both were ok( 130/80 and 67 bpm). Am I right in thinking that a problem with the part of the nervous system that controls motor function , breathing , digestion and all unconscious actions may be a factor in af ? I just wonder if there is a connection .

  • Hi I am trying to send you a private message in reply but no success with your member name?

  • Click on my name or icon on left of this message and then on Send a message

You may also like...